Alert archive / Pennsylvania / Tornado Warnings in 2007
Tornado Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at May 10, 2007, 2:37 PM EDT for Susquehanna County, Pennsylvania. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 2:37 PM EDT (18:37 UTC)
- Expired
- May 10, 2007, 3:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 50 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:50 PM EDT | HAIL 2.75 | Auburn Center, PA | |
| May 10, 3:21 PM EDT | HAIL 0.75 | Montrose, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KBGM 101839 TORBGM PAC115-101915- /O.NEW.KBGM.TO.W.0001.070510T1837Z-070510T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 237 PM EDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * TORNADO WARNING FOR... SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA * UNTIL 315 PM EDT * AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR AUBURN CENTER...OR 11 MILES EAST OF WYALUSING...MOVING NORTHEAST AT 15 MPH. * THE TORNADO IS CURRENTLY NEAR AUBURN CENTER AND WILL BE NEAR... DIMMOCK BY 310 PM EDT... MONTROSE BY 315 PM EDT... IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT OR AN INTERIOR ROOM...AWAY FROM WINDOWS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4173 7612 4167 7606 4175 7580 4188 7591 $$ ARNOTT
1 follow-up statement
000 WWUS51 KBGM 101904 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 304 PM EDT THU MAY 10 2007 PAC115-101915- /O.CON.KBGM.TO.W.0001.000000T0000Z-070510T1915Z/ SUSQUEHANNA PA- 304 PM EDT THU MAY 10 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CENTRAL SUSQUEHANNA COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ELK LAKE...OR ABOUT 7 MILES SOUTHWEST OF MONTROSE...MOVING NORTHEAST AT 15 MPH. THE TORNADO WILL BE NEAR... SOUTH MONTROSE AND MONTROSE BY 315 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR CENTRAL NEW YORK. LAT...LON 4177 7603 4170 7598 4176 7576 4188 7586 $$ ARNOTT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at May 10, 1:23 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 10, 1:23 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 123 PM EDT THU MAY 10 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA LATER TODAY AND TONIGHT...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW THIS SYSTEM, WITH FAIR WEATHER AND COOLER TEMPERATURES FOR THE WEEKEND. && .NEAR TERM /THROUGH THIS AFTERNOON/... UPPER LEVEL LOW PRESSURE MOVING INTO WNY THIS MORNING WITH BROAD SYNOPTIC SCALE LIFT OVERSPREADING CNY. THIS UVM WILL CONTINUE THRU THE AFTERNOON. MID LVL LAPSE RATES UNSTABLE...SO RELATIVELY WEAK ELEVATED CONVECTIVE ACTIVITY IS ONGOING. MESOSCALE ANALYSIS CONTINUES TO SHOW BLYR INHIBITION...SO WE AWAIT FOR DAYTIME HEATING TO BRING IT ALL TOGETHER. CONVECTIVE ANALYSIS VIA 12Z RAOBS AND MODEL SOUNDINGS WOULD SUGGEST THAT MOST FAVORABLE AREAS FOR STRONG CONVECTION THIS AFTERNOON WILL BE TO THE EAST AND SOUTH COUNTIES WHERE BEST SFC HEATING OCCURS AWAY FROM MORNING CLOUD COVER. LOOKING AT MLCAPES NEAR 1000-1500 J/KG. SHEAR PARAMETERS NOT GREAT...BUT DO APCH 25-30 KTS AT 0-3KM AND 0-6 KM...MAINLY MHWK VALLEY AND UPR SUSQ REGION...WITH WEAKER SHEAR OVER NEPA. PLENTY OF TSRA COVRG EXPECTED THIS AFTN...BUT HISTORICAL SIMILAR SOUNDING ANALYSIS PAINTS THE PICTURE OF ONLY ISOLD SEVERE POTENTIAL GIVEN FCST CONVECTIVE PARAMETERS. BEST THREAT SEEMS TO BE HAIL AS COLD POOL MOVES IN. THIS SEEMS IN LINE WITH SPC THINKING IN DAY 1 OUTLOOK. MADE APPROPRIATE ADJUSTMENTS TO GRID FCSTS FOR TIMING AND ADDED SOME ENHANCED WORDING THIS AFTERNOON. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... AN INTERESTING ASPECT MAY BE THE POTNL FOR SOME +RA ACRS SE ZONES TNGT. MDLS SUGGEST THE PRE- FNTL TROF SLOWS UPS ACRS THIS AREA, WITH AN ENHANCED 925/850 MB LOW LVL JET DVLPNG JUST AHEAD OF THIS FEATURE AFTER 00Z. DID NOT PLAY THIS IN THE QPF GRIDS (HPC GUIDANCE LOOKED GOOD) BUT WILL MONITOR LATER MDL RUNS TO SEE IF THEY CONTINUE ADVERTISE POTNL QPF ENHANCEMENT IN THIS AREA. ANOTHER S/WV, CRNTLY APRCHNG WRN ONTARIO, WILL USHER THRU THE REAL CDFNT ON FRIDAY. PROFILES SUGGEST WELL BE CAPPED BEHIND THE INITIAL SFC BNDRY, SO STAYED WITH A DRY FCST (OTHER THAN THE PSBLTY OF SOME LINGERING MRNG -SHRA FAR ERN ZONES). HOWEVER, WELL HAVE TO MONITOR LATER MDL RUNS FOR PTNL OF SOME AFTN DVLPMNT, PRIMARILY OVER THE SRN CATSKILLS AND NE PA. OTRW FAIR WX RETURNS AS CANADIAN HIGH BUILDS IN FOR FRI NGT AND SAT WITH COOLER TEMPS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ZONAL FLOW WILL BECOME NORTHWESTERLY OVER THE EASTERN UNITED STATES BY SATURDAY NIGHT AND THIS NORTHWEST FLOW WILL CONTINUE INTO NEXT WEEK. SURFACE HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION ON SUNDAY...CREST OVER THE REGION SUNDAY NIGHT AND THEN MOVE OFFSHORE ON MONDAY. TEMPS ALOFT ASSOCIATED WITH THIS HIGH WILL BE PRETTY COOL FOR SUNDAY...LIKELY KEEPING HIGHS A LITTLE BELOW SEASONAL NORMS. WITH THE HIGH PULLING AWAY ON MONDAY...THE NEXT WEATHER MAKER WILL APPROACH THE REGION FROM THE NORTHWEST. SHOWER ACTIVITY WILL INCREASE AS THE SYSTEM APPROACHES MONDAY AFTERNOON. BECAUSE OF TIMING DIFFERENCES AMONGST THE MODELS...AS WELL AS THE POSSIBILITY THAT THE COLD FRONT WILL HAVE TROUBLE PUSHING SOUTH OF THE AREA ON WEDNESDAY...WE WILL KEEP CHC POPS FOR SHOWERS IN THE FORECAST THROUGH WEDNESDAY...ALTHOUGH AT THIS POINT...IT DOESNT LOOK LIKE THE ENTIRE MON-WED TIMEFRAME WILL BE WET. THUNDER IS NOT OUT OF THE QUESTION...BUT WILL LEAVE IT OUT OF THE FORECAST ATTM UNTIL TIMING CERTAINTY GROWS. TEMPERATURES IN THE DEVELOPING SOUTHWESTERLY LOW LEVEL FLOW WILL REBOUND FOR MONDAY-TUESDAY...LIKELY NEAR OR A LITTLE ABOVE SEASONAL NORMS AS LONG AS THE UPCOMING FRONTAL SYSTEM DOES NOT STALL OVER THE AREA. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... A LINE OF THUNDERSTORMS IS APPROACHING THE AREA ATTM. SOME SCATTERED CONVECTION HAS DEVELOPED OUT AHEAD OF THE LINE...BUT IT APPEARS THAT IT WILL NOT IMPACT THE TAF SITES FOR NOW. VFR CONDITIONS SHOULD PERSIST AT ALL SITES BEFORE THE ARRIVAL OF THE CONVECTIVE LINE...ALTHOUGH WE CANT RULE OUT A POP UP THUNDERSTORM AHEAD OF THE LINE. THUNDERSTORMS WILL BRING THE POTENTIAL FOR HAIL AND STRONG WINDS...AND CIGS/VSBYS DROPPING TO THE MVFR RANGE. THIS LINE WILL MAINTAIN ITS STRENGTH OR STRENGTHEN SOME AS IT HEADS EAST INTO THE OTHER TAF SITES. CONVECTION SHOULD LAST ABOUT 2-3 HOURS AT EACH SITE. RAIN WILL PULL OUT AFTER 1-3Z LEAVING A BKN VFR DECK. LOW CLOUDS/FOG ARE THEN EXPECTED TO DEVELOP AFTER MIDNIGHT. AT BGM/ITH CIGS MAY DROP TO IFR LEVELS...BUT ELSEWHERE FEEL LOW MVFR WILL BE THE PREDOMINATE FLIGHT CATEGORY. RAPID IMPROVEMENT TO VFR IS EXPECTED DURING THE MORNING HOURS ON FRIDAY. WINDS WILL BE SOUTHEASTERLY 10KTS OR LESS TODAY...EXCEPT NEAR THUNDERSTORMS. WINDS WILL BECOME WESTERLY AT 10KTS OR LESS THIS EVENING AND PERSIST THROUGH THE MORNING. DURING THE LATE MORNING...WINDS WILL STRENGTHEN OUT OF THE NORTHWEST TO 10-20KTS. VFR CONDITIONS WITH NORTHWESTERLY WINDS WILL TAKE OVER AND LAST THROUGH THE UPCOMING WEEKEND. NEXT CHANCE FOR RESTRICTIONS WILL COME MONDAY AFTERNOON THROUGH DUE TO POTENTIAL SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && AVIATION...JMA
Hazardous weather outlook, May 10, 12:36 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1236 PM EDT THU MAY 10 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-111645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1236 PM EDT THU MAY 10 2007 ...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 10, 11:34 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1134 AM EDT THU MAY 10 2007 NYZ022-101600- STEUBEN NY- 1134 AM EDT THU MAY 10 2007 ...STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR GREENWOOD...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... JASPER AT 1145 AM EDT... WOODHULL AT 1150 AM EDT... WEST CAMERON AT 1155 AM EDT... CAMERON AND CAMERON MILLS AT NOON EDT... THIS STORM WILL BE ACCOMPANIED BY SMALL HAIL AND VERY HEAVY RAINFALL. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ARNOTT
Special weather statement, May 10, 12:36 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1236 PM EDT THU MAY 10 2007 NYZ022-101715- STEUBEN NY- 1236 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR WOODHULL...AND MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ADDISON AND RISINGVILLE AT 1250 PM EDT... THURSTON AT 100 PM EDT... ERWINS AT 105 PM EDT... GANG MILLS AND COOPERS PLAINS AT 110 PM EDT... PAINTED POST AND CORNING AT 115 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. ARNOTT
Local storm report, May 10, 12:43 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1243 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG WILLEYVILLE 42.03N 77.70W
05/10/2007 STEUBEN NY LAW ENFORCEMENT
WIRES DOWN.
1153 AM HAIL WHITESBORO 43.12N 75.30W
05/10/2007 E0.75 INCH ONEIDA NY PUBLIC
&&
JABLocal storm report, May 10, 1:27 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
127 PM EDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG WILLEYVILLE 42.03N 77.70W
05/10/2007 STEUBEN NY LAW ENFORCEMENT
WIRES DOWN.
1153 AM HAIL WHITESBORO 43.12N 75.30W
05/10/2007 E0.75 INCH ONEIDA NY PUBLIC
0121 PM HAIL PAINTED POST 42.16N 77.09W
05/10/2007 E0.75 INCH STEUBEN NY PUBLIC
&&
JABSpecial weather statement, May 10, 2:32 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 232 PM EDT THU MAY 10 2007 NYZ024-101915- CHEMUNG NY- 232 PM EDT THU MAY 10 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SOUTHPORT...AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HORSEHEADS AND TOMPKINS CORNERS AT 240 PM EDT... HORSEHEADS NORTH AT 245 PM EDT... BREESPORT AT 250 PM EDT... ERIN AT 300 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:04 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 41 min |
| May 10, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 48 min |
| May 10, 4:25 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 50 min |
Nearby
Tornado Warnings in Pennsylvania, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.